Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Gaining weight due to Wyselone. Can Defcort be taken instead?

Hi Doctor, I am taking Wyselone 15 mg as of now and it started with 60 mg. I have put on weight with mooning. Just wanted to ask if I can take defcort in place of wyselone if defcort has less side effects or it is just a myth. I want to get rid of swelling and extra weight I have put on. Please assist. Thanks in advance !
Asked On : Sun, 11 Nov 2012
Answers:  2 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM
You are taking Corticosteroid (Wyselone) 15 mg at present but it is not clear why this prescribed to you as if you take for long times side effects are bound to be there but there are many condition where benefit of use is more than side effects.
If steroids are necessary minimum effective dose can be determined by doctor and alternate day dose can help to minimise side effects.
As in your case dose is already tapered if possible it may be stopped and if your medical condition is like this your physiology will return to normal gradually.
Deflazacort is claimed to have less undesirable effects but that can be decided by your treating Physician.
Please take care of your diet and if possible continue some form of exercise to avoid excess weight gain.
Good Luck to you
Answered: Mon, 12 Nov 2012
I find this answer helpful
Critical Care Specialist Dr. Sadiq Mughal's  Response
Hi thanks for your question
Weight gain is side effect of wyselone and
Defcort is also steroid and it also has the same side effect .
So it is better for you to continue with wyselone.
Hope I answered your question.
Answered: Mon, 12 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor